MAUDE Adverse Event Report: CARDINAL HEALTH SAFETY NEEDLE 22 X 1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH SAFETY NEEDLE 22 X 1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850215
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported through medwatch that a registered nurse (rn) was to administer an intramuscular injection of methergine.The rn used the safety feature to cap the needle and it did not click.The rn was poked on the left pointer finger by the needle when the guide did not close fully.The patient was aware of the rn's exposure and consented to laboratory blood work.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed because a lot number was not available.All dhrs are reviewed and approved by quality prior to release of product.There were no samples received for examination.The reported condition could not be confirmed.The complaint will be reopened if a sample is received.There is insufficient information to determine a most probable root cause.Corrective or preventive actions will not be taken at this time.This complaint will be used for tracking and trending purposes.

Brand Name
SAFETY NEEDLE 22 X 1 1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18355538
Report Number1017768-2023-01112
Device Sequence Number6924387
Product Code FMI
UDI-Device Identifier10884521000087
UDI-Public10884521000087
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881850215
Device Catalogue Number8881850215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown